Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|windowsmeg - Tue Sep 27, 2005 10:54 am||
I have severe migraines at the onset of my period, every month. I get migraines at other times, too, but usually the "mentrual migraines" are the worst. For the past several months, however, I have experienced a phenomenon: I will have an unusually intense migraine a week or so AFTER my period has ended, and I'll have bleeding and cramping, just during the migraine.
It seems like I'm starting my period over again, but it only lasts for perhaps a day and a half.
I had thought, from my research, that the estrogen plummet, right at the onset of my period, triggered the migraine, but could a migraine actually cause such a drop in hormones as to cause a period???
Fascinated and confused.
|nurodude - Fri Sep 30, 2005 11:16 pm||
Migraines do not cause alteration of hormones, but the reverse is possible. Your condition is not that abnormal. If you are not presently on birth control (I don't care what age you are) you might try going on them and see if it doesn't "line you out"! It could potentially exacerbate your migraines, but it could also stop them in their tracks. Worst case is to see a headache specialist.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.